also there is a condition called postural hypotension, where after you have been laying or sitting down, then get up quickly, your blood pressure may drop quickly, making you dizzy and unsteady. some meds can do it too so see you doctor. God bless
You need to get to a doctor as soon as you can. A significant drop in blood pressure can be a sign of something more serious going on in the body. You shouldn't waste time about going, and you should have someone take you, because you don't want it to happen while you are driving, and maybe end up in an accident. Please go now. Hope this helps, good luck, and God bless.
You share very little information about yourself. One thing you haven't mentioned is HOW you know your blood pressure is dropping. What are you measuring it with? In my experience (I'm not a doctor) I've seen meds do this type of thing. Some meds that lower blood pressure are prescribed for other illnesses or conditions. I would also suspect some 'natural' supplements may affect it. I myself had 'vasovagal syncope episodes'. [Say that three times in a row for a challenge.] [It's pronounced VASE-O-VAY-GUL SINK-KA-P ]. Check Wikipedia and look under the paragraph entitled "Pathophysiology" and you'll see the connection with bouts of low blood pressure. I've been there and it's a bit scary. My episodes were a result of a cholesterol medication I was given. Still-As previously recommended I'd DEFINITELY get a couple tests done to rule out the more serious possibilities and go on from there. Hope this helps.
Thanks all. I just discovered all of these answers. I am 59 (almost unbelievably!!), I take synthroid for hypothyroid, which is tested regularly, and a half dose of cymbalta for fibromyalgia - I cannot tolerate a full dose. It makes me too dopey and I don't need any help in that area. My blood pressure was very good from mid-December until March this year. Since then, it has started to fluctuate again quite widely. It can run from 190/140 to 90/45. Sometimes it drops so low, I cannot get a reading on it. I own a blood pressure cuff that my dr recommended and I take it daily. There seems to be no rhyme or reason to the fluctuations. I can be feeling fine, out walking my dog, then all of a sudden it will drop and I will feel ill and then exhausted. I have had a full heart workup, although to my mind, the results are inconclusive because the sticky pads for the machine would not stay stuck to me. Never thought about pulmonary or brain issues. I am, however, constantly dehydrated. My eyes and mouth and nose are dried up and I am beginning to feel prunish all over. I drink more water than most people though, and a 24-hour urine test said it was an abnormally large amount but nothing else significant about it. Maybe now that they have learned what I have been saying about fibromyalgia for a long time - that it is a nervous system disease, not an arthritic condition - they will find this is also a symptom of fibro.
My blood pressure just drops for no reason I can be sitting down or just doing anything I do take atenolol and simvastatin tablets
You state you are on thyroid medicine. This happens to me when my thyroid is hypo. I have my thyroid monitored monthly and have to adjust my dose regularly. You do not say how old you are or if you have diabetes both can be less serious and common factors of blood pressure dropping. If you are told your thyroid is in the correct range as for a t3 and t4 test as my blood pressure will either drop or go up when these are low. Besides having thyroid issues I have MS. Hot water and hot weather will cause me to have a drop in blood pressure and give me a "spell".
In the past three months, I have collapsed on two occasions from a sudden drop in blood pressure. Ex. When I woke up, my BP was 58/34. Normally, I am normal to high bp levels. The doctors are stumped. I have no other symptoms and after 24 hours, I have normal BP but am exhausted for weeks. I take no medications and the doctors have ruled out pulmonary embolism, any brain issues and my heart is being tested shortly but the docs believe that there is nothing wrong with it. Does anyone have any ideas or have heard of a virus that is doing this to anyone else? Your feedback is appreciated
This happens to me as well. I am 28 my normal BP is 90/60's and my pressure will drop to 30's/60's (I am an RN so I check it at work as this is where I am when it has happened...I used to think it was my blood glucose until I did a full set of vitals during an episode) Not sure why it happens
Some meds or like me if I get up too quickly then I will get dizzy